MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 25AJ-501
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Respiratory Insufficiency (4462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 12 july 2024, a 25mm sjm masters series mechanical heart valve was chosen for implant.The valve was implanted, and it was noted that one leaflet did not move.The valve was explanted and replaced with a 27mm sjm masters series mechanical heart valve.There were no adverse patient effects were reported.The patient was reported as stable.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm sjm masters series mechanical heart valve was chosen for implant.During device preparation, the leaflet movement was tested by abbott soft pen, and leaflets were moving normally when tested.The valve was implanted, and it was noted that one leaflet did not move.The valve was explanted and replaced with a 27mm sjm masters series mechanical heart valve.After the explant, the leaflet was moving properly when tested.The patient remained hemodynamically stable throughout the procedure.The patient required longer intermediate surgical unit (isu) stay due to respiratory failure.The patient was reported as stable.
 
Additional Manufacturer Narrative
Additional information was received that the patient experienced a serious injury.
 
Additional Manufacturer Narrative
An event abnormal opening and closing of the valve leaflets after implantation was reported.It was indicated that the leaflets moved normally when tested during device preparation and that after explant the leaflets were moving normally.The functional testing confirmed that hydrodynamic parameters of effective orifice area and regurgitation fraction met the product requirements.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19950591
Report Number2135147-2024-03883
Device Sequence Number13003588
Product Code LWQ
UDI-Device Identifier05415067043054
UDI-Public(01)05415067043054(17)290317(10)C00019759
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25AJ-501
Device Lot NumberC00019759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/27/2024
09/25/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/20/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale